Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 143, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 24, 2016, 2:05 PM EDT for Hardin County, Logan County, Union County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 2:05 PM EDT (18:05 UTC)
- Expired
- Jul 24, 2016, 2:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hardin County, OH, Logan County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
364
WUUS51 KILN 241805
SVRILN
OHC065-091-159-241845-
/O.NEW.KILN.SV.W.0143.160724T1805Z-160724T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT SUN JUL 24 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UNION COUNTY IN CENTRAL OHIO...
NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN HARDIN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 245 PM EDT.
* AT 204 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
MANSFIELD...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEST MANSFIELD...MOUNT VICTORY...RUSHSYLVANIA...RIDGEWAY...
SOMERSVILLE...BIG SPRINGS...BYHALIA AND BROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4051 8342 4051 8339 4034 8340 4039 8372
4050 8369 4055 8342
TIME...MOT...LOC 1804Z 263DEG 14KT 4045 8363
HAIL...1.00IN
WIND...60MPH
$$
HAINES2 follow-up statements
823
WWUS51 KILN 241818
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
218 PM EDT SUN JUL 24 2016
OHC065-091-159-241845-
/O.CON.KILN.SV.W.0143.000000T0000Z-160724T1845Z/
UNION OH-LOGAN OH-HARDIN OH-
218 PM EDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN UNION COUNTY IN CENTRAL OHIO...NORTHEASTERN LOGAN
AND SOUTHEASTERN HARDIN COUNTIES IN WEST CENTRAL OHIO...
AT 218 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
MANSFIELD... MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST MANSFIELD...MOUNT VICTORY...RIDGEWAY...SOMERSVILLE...
BIG SPRINGS...BYHALIA AND BROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4051 8342 4051 8339 4034 8340 4038 8365
4051 8364 4055 8342
TIME...MOT...LOC 1818Z 263DEG 14KT 4046 8356
HAIL...1.00IN
WIND...60MPH
$$
HAINES381
WWUS51 KILN 241835
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT SUN JUL 24 2016
OHC065-091-159-241845-
/O.EXP.KILN.SV.W.0143.000000T0000Z-160724T1845Z/
UNION OH-LOGAN OH-HARDIN OH-
235 PM EDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UNION COUNTY IN
CENTRAL OHIO...NORTHEASTERN LOGAN AND SOUTHEASTERN HARDIN COUNTIES IN
WEST CENTRAL OHIO WILL EXPIRE AT 245 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 4051 8342 4051 8339 4034 8340 4038 8365
4051 8364 4055 8342
TIME...MOT...LOC 1833Z 263DEG 14KT 4046 8356
$$
HAINESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:57 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 24, 1:57 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
157 PM EDT SUN JUL 24 2016
.SYNOPSIS...
An upper level ridge will allow for continued hot and humid conditions
through the weekend. Widely scattered thunderstorms will be
possible in this hot an humid airmass. A cold front will move
through the region on Monday, bringing with it an enhanced chance
of thunderstorms. This front will stall out across Kentucky,
bringing a continued threat for storms across southern portions of
the region Tuesday and Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Ongoing shower and thunderstorm activity continues to move ESE
across northern Ohio. Activity may brush the extreme northern FA
through the late morning and early afternoon hours, so have
bumped PoPs a bit in these areas to account for this. Otherwise,
expect most precipitation to remain north and east of FA for the
remainder of the morning.
While overall forcing across FA will remain weak this afternoon,
decaying MCS across Michigan into northeast Ohio may lay out a
boundary across a portion of the FA later today, which may provide
a focus for convective development. Nevertheless, still expect
that coverage should be somewhat limited during the afternoon,
despite high instby.
With more extensive cloud cover across NE parts of the FA, have
trended temps down a degree for today. However, across the Tri-
State area of SW OH, nrthrn KY, and SE IN, ample sunshine and warm
air advection will allow temps to climb into the lower to mid 90s.
With dewpoints hovering in the low/mid 70s, heat indices will
near 105 for southern/southwestern parts of the area during peak
heating.
-PREVIOUS DISCUSSION-
Upper level ridge will stretch east from the central plains across
the Ohio Valley with band of westerlies across the northern plains
and Great Lakes. Numerical models have been having a difficult
time pin pointing storms in weakly forced, unstable airmass
around the periphery of this ridge. Ongoing MCS tracking east
across Northern Indiana and weakening. This complex is expected to
push into west central Ohio and continue to weaken early this
morning. This MCS will lkly lay out a boundary which will be the
focus for additional convection later today with blyr cape values of
2500-3000 j/kg expected. Have limited pops to chance category far
north and then slight chance across the central counties.
Heat again will be a factor today with highs from 90 nw to the mid
90s se. These hot temperatures combined with dewpoints in the
lower and middle 70s will result in heat indices of 100 to 104
degrees. Therefore, will continue previous heat headlines.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Expect any ongoing diurnally driven storms to die off this evening
leaving a dry period. Approaching shortwave trough embedded in the
westerlies late tonight will bring an increased chance of storms
especially across the northwest. Will limit pops to chance
category. Warm and humid conditions to continue tonight with lows
in the lower and middle 70s.
Upper level s/w to pivot thru the Great Lakes with associated
surface cold front dropping southeast through the Ohio valley
Monday afternoon. This front combined with moderate instby is
expected to lead to thunderstorm development with the best
coverage across the south. Low level convergence is not real
impressive and the better forcing for ascent will be to our
north. Some uncertainty on coverage of storms and degree of instby
exists. Have opted to go likely across the south and will
continue to mention the potential for severe storms in HWO with
damaging winds being the primary threat. Highs on Monday to range
from the upper 80s nw to around 90 se.
Storms will end from the north but may linger across the far south
Monday night closer to weakening frontal boundary that stalls out
across Kentucky. Temperatures will be a little cooler with lows
from the mid 60s north to around 70 south.
Cold front which will stall out across Kentucky will be the focus
for diurnal storm development Tuesday. Will mention this potential
along and south of the Ohio river. Further north, drier air
should inhibit thunderstorm development. Highs on Tuesday will be
slightly cooler and generally in the mid and upper 80s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Diurnal storms will be possible Wednesday across the south, close
to the stalled frontal boundary.
By Thursday, whatever is left of the stalled boundary will lift back
north as a warm front, allowing a moist air mass to return to the
entire CWA. Guidance suggests multiple shortwaves moving across the
Ohio Valley through the end of the week and perhaps even into
Saturday. This supports chance pops for thunderstorms during this
time.
Temperatures are forecast to favor near average to slightly above
average values through the long term.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR Cu field has developed this afternoon as remnants of an MCS
continue to track through the Great Lakes region. A few -SHRA/TS have
popped across west-central and central Ohio this afternoon given
high instby environment. Expect this activity should stay north of
the terminals, so have kept sites dry through today.
For this evening, convection will likely develop across parts of
northern IL/IN and track SE. CAMs continue to indicate this
activity will weaken as it moves into central Indiana and
potentially extreme western Ohio. With instby waning after 02z
and convection moving away from primary forcing, it seems likely
that activity will dissipate before potentially affecting western
TAF sites of KCVG, KLUK, and KDAY. Therefore, have kept dry trend
through 06z despite uncertainty regarding exact convective
evolution.
Main concern overnight will be potential for BR to form again,
especially for KLUK and KILN. Although conditions do not appear
to be ideal for widespread BR development across the region, MVFR
VSBYs are once again possible.
West-southwesterly winds of 5 to 10 kts are expected Monday as a
cold front drifts south through area. With high instby, plenty of
moisture, and a source for lift, expect that SHRA/TS will develop
across the Ohio Valley during the afternoon. There exists
uncertainty on exact timing and location of potential initiation,
so have handled this with a VCTS at all sites starting at 16z
(although initiation may be end up occurring after 18z Monday).
OUTLOOK...Thunderstorms possible Monday afternoon and again
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060-062>065-070>074-078>082-088.
Excessive Heat Warning until 8 PM EDT this evening for OHZ061-
077.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...KC
SHORT TERM...AR
LONG TERM...BPP
AVIATION...KCHazardous weather outlook, Jul 24, 5:55 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 555 AM EDT SUN JUL 24 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060-062>065-070>074-078>082-088-251000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 555 AM EDT SUN JUL 24 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POTENTIAL FOR SEVERE WEATHER MONDAY AFTERNOON INTO MONDAY EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ061-077-251000- MONTGOMERY-HAMILTON- 555 AM EDT SUN JUL 24 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POTENTIAL FOR SEVERE WEATHER MONDAY AFTERNOON INTO MONDAY EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 1:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT SUN JUL 24 2016
OHZ044-241830-
LOGAN OH-
155 PM EDT SUN JUL 24 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN COUNTY UNTIL
230 PM EDT...
AT 154 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BELLEFONTAINE...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE...WEST MANSFIELD...NORTHWOOD...RUSHSYLVANIA...
RIDGEWAY...EAST LIBERTY...BIG SPRINGS AND NEW JERUSALEM.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4051 8356 4051 8352 4031 8354 4039 8376
4050 8374
TIME...MOT...LOC 1754Z 277DEG 14KT 4043 8369
HAINESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:55 PM EDT | Special Weather Statement | ILN | Logan | 35 min |
| Jul 24, 2:47 PM EDT | Areal Flood Advisory | ILN | Logan, Union | 118 min |
| Jul 24, 3:06 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 114 min |
| Jul 24, 5:51 PM EDT | Areal Flood Advisory | ILN | Hocking | 84 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.